Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
169 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes short periods after taking Norethisterone?

Hello... I took norethisterone 5mg for 5 days due to occasional reasons. I took this for the first time. And as you said earlier my date came after 3days. Bt tht was nt normal... the flow was only for 2days only. Why so... is everything ok. And not only tht my next date is already due. So how long it vl take. Clear my queries sir.
Thu, 21 Mar 2019
Report Abuse
General & Family Physician 's  Response
Hi,

After taking Norethisterone medication for short duration and stopping, it would cause breakthrough bleeding by 3 to 5 days.
Since it is hormonal preparation, the quantity and duration of bleeding could vary.
Your schedule of periods would change from before and you should get the next periods according to the number of days as it was happening before.
If there is delay in getting periods for more than 10 days, you need to consult Obstetrician for clinical evaluation and appropriate management.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ashakiran S, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes short periods after taking Norethisterone?

Hi, After taking Norethisterone medication for short duration and stopping, it would cause breakthrough bleeding by 3 to 5 days. Since it is hormonal preparation, the quantity and duration of bleeding could vary. Your schedule of periods would change from before and you should get the next periods according to the number of days as it was happening before. If there is delay in getting periods for more than 10 days, you need to consult Obstetrician for clinical evaluation and appropriate management. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Ashakiran S, General & Family Physician